MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 2.7X160MM CALIBRATED DRILL STE; BIT, DRILL

ZIMMER BIOMET, INC. 2.7X160MM CALIBRATED DRILL STE; BIT, DRILL
Catalog Number 214227160
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).It cannot be confirmed which lot number fractured.Therefore, the following combinations could apply: d4: lot - 66103363.Udi - (b)(4).Or d4: lot - 66234675.Udi - (b)(4).D10: concomitant medical products - part number (lot number): 214227160 (66234675).214207027 (466947).214207027 (unknown).G2: foreign - the event occurred in japan.The customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during an initial alps distal tibia surgery, the drill bit was stuck in the guide.An alternative drill bit and guide were used, but another jam occurred, resulting in a fracture of the second bit.The proper surgical technique was used, and the surgery was completed with a new drill and guide.No patient consequences have been reported due to these malfunctions.Attempts have been made, and no further information has been provided.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Following the product return, it was confirmed that this is the correct part and lot combination associated with the fracture: 214227160 (66103363).D10: concomitant medical products - part number (lot number): 214207027 (s00000033) - updated from (unknown).If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed annex g code mechanical (g04) - drill.The reported event is confirmed by the returned product.Visual examination of the returned product/provided pictures identified the two (2) returned drill bits that were stuck in the guides, with one of them broken.Medical records were not provided.A review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
2.7X160MM CALIBRATED DRILL STE
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18160717
Report Number0001825034-2023-02641
Device Sequence Number7275102
Product Code HTW
UDI-Device Identifier00887868446733
UDI-Public(01)00887868446733(17)330802(10)66103363
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214227160
Device Lot Number66103363
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer11/15/2023
02/21/2024
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date12/01/2023
02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; SEE NARRATIVE IN H10.
Patient SexPrefer Not To Disclose